Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 31, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 1997, 6:07 PM CDT for Blaine County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 1997, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 15, 1997, 6:40 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Blaine County, NE
The radar
The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:15 PM CDT | Hail 0.75 | Dunning, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 152309 RRA SVRLBF NEC009-152340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 607 PM CDT SUN JUN 15 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 640 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...WESTERN BLAINE COUNTY AT 603 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 40 MILES NORTHWEST OF BROKEN BOW OR 3 MILES WEST NORTHWEST OF DUNNING MOVING EAST SOUTHEAST AT 40 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED IN OPEN COUNTRY AND RURAL AREAS SOUTHEAST OF DUNNING. IF YOU ARE CAUGHT OUTSIDE...LSEEK SHELTER FROM THE STORM IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. MICHELS/STASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:12 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 15, 3:12 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT SUN JUN 15 1997 LATEST SURFACE CHART AT 19Z SHOWED COLD FRONT FROM WEST OF VTN TO SNY. KLNX 88D SHOWING THUNDERSTORMS OVER SHERIDAN AND CHERRY COUNTIES. SATELLITE SHOWING LOTS OF CU OVER PANHANDLE AND NORTHCENTRAL. BASED ON CURRENT TRENDS SCATTERED THUNDERSTORMS FOR TONIGHT ALONG AND AHEAD OF COLD FRONT. MOST OF ACTIVITY SHOULD BE SOUTH AND EAST OF FA BY 06Z PER POSITION OF COLD FRONT ON MANUAL SURFACE PROG. SURFACE HIGH PRESSURE WILL MOVE IN BEHIND FRONT TONIGHT WITH SKIES BECOMING PARTLY CLOUDY. WITH COLDER TEMPERATURES AT 500MB THINK INSTABILITY SHOWERS POSSIBLE ON MONDAY IN THE AFTERNOON. ANOTHER SURFACE TROUGH PROGGED TO MOVE INTO PANHANDLE MONDAY EVENING AND MOVE INTO CENTRAL NEBRASKA BY TUESDAY MORNING. SO WOULD INCLUDE A CHANCE FOR THUNDERSTORMS MONDAY EVENING IN THE PANHANDLE AND WESTERN NEBRASKA. THUNDERSTORMS POSSIBLE AGAIN ON TUESDAY WITH COLD FRONT APPROACHING NORTHWEST NEBRASKA. WINDS TONIGHT SHOULD BE OUT OF THE NORTH AT 5 TO 15 MPH SHIFTING TO THE NORTHEAST ON MONDAY. MONDAY NIGHT WINDS SHOULD BE LIGHT FROM THE EAST BECOMING SOUTHWEST AHEAD OF THE TROUGH DURING THE NIGHT. ON TUESDAY.N..WINDS SHOULD BE WEST 5-10 BEHIND THE TROUGH WITH BBW-ONL STILL FROM SOUTHWEST BECOMING WEST. WILL GO WITH NGM GUIDANCE FOR TEMPERATURES. FS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:37 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
| Jun 14, 9:35 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 30 min |
| Jun 15, 2:04 AM CDT | Flash Flood Warning | LBF | Chase, Perkins | 3 hr |
| Jun 15, 2:04 AM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jun 15, 3:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 15, 4:00 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 47 min |
| Jun 15, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.